Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 130, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jun 20, 2021, 2:44 AM PDT. It took effect at Jun 20, 2021, 7:00 PM PDT. It was in force for 93 min.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2021, 2:44 AM PDT (09:44 UTC)
- In effect from
- Jun 20, 2021, 7:00 PM PDT
- Expired
- Jun 20, 2021, 8:33 PM PDT
- In force
- 93 min
- Issued by
- NWS Seattle, WA
The text
As transmitted.
193 WHUS76 KSEW 200944 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 244 AM PDT Sun Jun 20 2021 PZZ131-132-201745- /O.NEW.KSEW.SC.Y.0130.210621T0200Z-210621T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 244 AM PDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PDT MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 7 PM this evening to 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-201745- /O.EXB.KSEW.SC.Y.0129.210620T1800Z-210621T0700Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 244 AM PDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From 11 AM this morning to midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-201745- /O.EXT.KSEW.SC.Y.0129.000000T0000Z-210621T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 244 AM PDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
3 follow-up statements
471 WHUS76 KSEW 201544 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 844 AM PDT Sun Jun 20 2021 PZZ170-173-176-202345- /O.CON.KSEW.SC.Y.0129.000000T0000Z-210621T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 844 AM PDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-202345- /O.CON.KSEW.SC.Y.0129.210620T1800Z-210621T0700Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 844 AM PDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-202345- /O.CON.KSEW.SC.Y.0130.210621T0200Z-210621T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 844 AM PDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PDT MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 7 PM this evening to 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
837 WHUS76 KSEW 202138 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 238 PM PDT Sun Jun 20 2021 PZZ150-153-156-210545- /O.CON.KSEW.SC.Y.0129.000000T0000Z-210621T0700Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 238 PM PDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-210545- /O.CON.KSEW.SC.Y.0129.000000T0000Z-210621T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 238 PM PDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-210545- /O.CON.KSEW.SC.Y.0130.210621T0200Z-210621T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 238 PM PDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PDT MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 7 PM this evening to 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
017 WHUS76 KSEW 210333 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 833 PM PDT Sun Jun 20 2021 PZZ131-132-210445- /O.CAN.KSEW.SC.Y.0130.000000T0000Z-210621T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 833 PM PDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Westerly winds are expected to peak below advisory levels for small crafts this evening. $$ PZZ150-153-156-210700- /O.CON.KSEW.SC.Y.0129.000000T0000Z-210621T0700Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 833 PM PDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-211200- /O.CON.KSEW.SC.Y.0129.000000T0000Z-210621T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 833 PM PDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 8:21 PM PDT, 6 hours 23 minutes earlier.
Area forecast discussion, Jun 19, 8:21 PM PDT, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
821 PM PDT Sat Jun 19 2021
.UPDATE...The current forecast remains on track and no changes are
planned for this evening.
&&
.PREV DISCUSSION... /issued 248 PM PDT Sat Jun 19 2021/
SYNOPSIS...Dry weather is expected for the next week. An upper
ridge will bring a warming trend this weekend with temperatures
peaking on Monday. Onshore flow will bring cooler weather Tuesday
and Wednesday. High pressure aloft will then bring another
warming trend for the end of the week.
SHORT TERM /TONIGHT THROUGH TUESDAY/...High pressure will
continue to bring dry weather across western WA this weekend and
into early next week (and beyond). A weak system is cutting
through southern B.C. today with mainly mid/high clouds over
northern portions of the CWA. Temperatures are mostly mild and in
the 60s to lower 70s. Sunday (also the summer solstice) will be a
few degrees warmer as high pressure shifts inland. Expect
afternoon highs in the 70s with lower 80s in the interior.
Temperatures will peak on Monday as the ridge remains over the
region. Areas in the interior will reach the mid to upper 80s with
a few low 90s possible (especially in the SW Interior and the
Cascade valleys). For reference, the daily record high for Sea-Tac
is 89 in 1992 and a few other spots, like Olympia, will be close
to their records. The surface flow remains onshore and will see a
sharp temperature gradient along the coast (60s at the beaches and
70s-80s a few miles inland). The ridge will push east and inland
on Tuesday and an onshore push will bring cooler conditions
overall with temps back in the 60s- 70s. 33
LONG TERM /WEDNESDAY THROUGH SATURDAY/...Dry weather continues
through the period as high pressure rebuilds offshore. The flow
pattern remains onshore with a likely pattern of morning low
clouds and afternoon sunbreaks. Temperatures are then climbing
upwards again (above normal) toward the weekend with broad ridging
(and a Rex Block pattern) developing over the West. Ensembles are
showing temperatures in the 80s with a few low 90s possible once
again, especially in the interior. 33
AVIATION...Northwesterly flow aloft today as an upper level high
builds across the northeastern Pacific. The atmosphere remains dry
and generally stable.
VFR conditions in place over W WA this afternoon. Expecting low
end MVFR stratus to reach KHQM this evening, with areas of low
MVFR stratus potentially affecting KPWT and KPAE overnight.
Current visible satellite trends suggest low stratus developing at
both terminals later tonight. Prevailing winds light at nearly
all terminals tonight, remaining AOB 10 kts at all terminals on
Sunday with most terminals except KHQM seeing northerly prevailing
winds.
KSEA...VFR conditions under passing high cirrus. Surface winds
northerly though the period at speeds between 6-9 kts through
sunset. Winds ease slightly to 4-6 kts tonight before increasing
to 6-9 kts again tomorrow.
Pullin/18
MARINE...Marine stratus over the coastal waters with mid level
clouds over portions of the Strait of Juan de Fuca this evening.
High pressure will remain over the northeastern Pacific through
early next week, promoting generally northerly winds over the
coastal and inland waters and west winds through Strait of Juan de
Fuca. A thermal trough along the coast may build northward from
Oregon on Monday, potentially shifting flow more northerly or even
slightly offshore. Inherited SCA for winds over outer coastal
waters may need to be extended as winds there expected to continue
into Sunday afternoon. However, will opt to wait on that as given
the borderline nature of the advisory might be best to wait and
see if conditions actually develop before extending them out.
Seas over the coastal waters will remain choppy through the end
of the week with a mix of several short-period components.
Dominant periods should lengthen to around 9 or 10 seconds over
the weekend as a somewhat larger west-northwest swell becomes the
primary component.
18
HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until midnight PDT tonight for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 11 AM PDT Sunday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.